Mississippi, 2012Flash Flood and Damaging Wind in Mississippi, June 12, 2012
June 12, 2012 · NWS JAN · 2 events in 2 counties and zones
An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi in wake of a derecho that moved across the region earlier in the evening. These storms caused some damage and flooding in Holmes and Bolivar counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi in wake of a derecho that moved across the region earlier in the evening. These storms caused some damage and flooding in Holmes and Bolivar counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 9:40 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 9:40 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT MON JUN 11 2012
.UPDATE...MADE SOME ADJUSTMENTS TO THE FORECAST TO LOWER THE
TEMPERATURES. A FEW PLACES WERE IN THE MID TO UPPER 60S.
OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR A FEW MORE
HOURS. SURFACE ANALYSIS SHOWS A TROUGH AXIS EXTENDING FROM SOUTHERN
ARKANSAS BACK INTO NORTHEASTERN TEXAS. NEW THUNDERSTORMS WERE
DEVELOPING IN THAT AREA AT THIS TIME...SO STILL WATCHING THAT AREA.
COOL...DRY AND STABLE AIR WAS PRETTY FAR AWAY.
THE STORM COMPLEX CONTINUES TO PUSH SOUTH...WITH WIDESPREAD DAMAGE
STILL OCCURRING IN THE PATH. LOOKING FOR THE BOUNDARY TO CONTINUE
TRACKING OUT OF THE CWA OVER THE NEXT FEW HOURS. THE WESTERN HALF OF
THE LINE WASN'T AS STRONG...BUT IT WAS LAGGING BEHIND...SO NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI WILL LIKELY SEE ACTIVITY LASTING
A LITTLE WHILE LONGER.
&&
.AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE
SOUTH ACROSS THE ARKLAMISS. WIND GUSTS FROM 30 TO 50 KTS CAN BE
EXPECTED AS THE LINE APPROACHES THROUGH HBG BETWEEN 330 AND 4Z...IT
MAY BE AROUND 430Z BEFORE STORMS MOVE INTO HEZ. NORTH WINDS WILL
DEVELOP BEHIND THE STORMS BRIEFLY AND RETURN BACK TO THE SOUTH.
SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTING WILL CONTINUE BEHIND
THE LINE THROUGH 8Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 90 72 90 / 100 59 50 24
MERIDIAN 68 89 71 92 / 100 60 42 19
VICKSBURG 70 90 70 90 / 100 55 52 29
HATTIESBURG 72 91 73 92 / 77 48 30 35
NATCHEZ 73 89 71 89 / 89 40 32 46
GREENVILLE 68 90 69 89 / 46 50 32 17
GREENWOOD 68 90 68 89 / 44 47 30 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
7
Hazardous weather outlook, Jun 11, 11:54 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CDT TUE JUN 12 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1254 AM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Local storm report, Jun 11, 10:40 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 5 S VICKSBURG 32.25N 90.87W
06/11/2012 WARREN MS EMERGENCY MNGR
*** 1 FATAL *** A MAN WAS FATALLY INJURED BY A LIGHTNING
STRIKE NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
AMANDA DRIVE
&&
DLSpecial weather statement, Jun 12, 12:15 AM CST, 2 hours 15 minutes before
MSZ018-019-025-120705-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
115 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DEESON AT 116 AM
CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN NORTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND
NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3406 9065 3399 9065 3398 9044 3382 9044
3381 9039 3365 9045 3395 9097 3402 9095
3403 9090 3409 9088 3410 9093 3412 9093
3413 9085
TIME...MOT...LOC 0616Z 300DEG 22KT 3397 9081
MMELocal storm report, Jun 12, 1:16 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HAIL 1 W CLEVELAND 33.74N 90.75W
06/12/2012 E0.25 INCH BOLIVAR MS LAW ENFORCEMENT
PEA SIZE HAIL REPORTED JUST WEST OF CLEVELAND.
&&
MMESpecial weather statement, Jun 12, 1:19 AM CST, 1 hour 11 minutes before
MSZ018-019-025-120820-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
219 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOYLE AT 219 AM CDT...MOVING EAST
AT 25 MPH.
PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3388 9044 3382 9044 3381 9019 3380 9018
3378 9017 3376 9019 3375 9028 3372 9031
3370 9027 3374 9024 3373 9021 3372 9013
3347 9010 3346 9025 3354 9087 3394 9081
TIME...MOT...LOC 0719Z 286DEG 22KT 3371 9070
MMESpecial weather statement, Jun 12, 1:29 AM CST, 1 hour 1 minute before
MSZ027-028-120830-
MONTGOMERY MS-CARROLL MS-
229 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 229 AM CDT...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE IN CARROLL AND SOUTHERN MONTGOMERY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3343 8950 3328 8960 3329 8970 3322 8975
3332 9011 3367 9010
TIME...MOT...LOC 0729Z 300DEG 20KT 3355 9007
MMESpecial weather statement, Jun 12, 2:23 AM CST, 7 minutes before
MSZ018-019-025-120925-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
323 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CDT TUE JUN 12 2012
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF DEESON
TO 5 MILES SOUTH OF SIDON AT 323 AM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN BOLIVAR...LEFLORE AND SUNFLOWER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3381 9045 3380 9018 3372 9031 3374 9025
3365 9010 3333 9018 3327 9076 3353 9077
3354 9122 3370 9121 3368 9104 3378 9114
3378 9099 3397 9109 3409 9088 3412 9096
3412 9095 3412 9066
TIME...MOT...LOC 0823Z 323DEG 13KT 3395 9084 3333 9022
19Thunderstorm Wind, Holmes
- When
- June 12, 2:30 AM CST
- Where
- Holmes County, 0.69 mi S of Oswego
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.210, -90.230
A power line was blown down on Highway 49 north of Tchula.
Flash Flood, Bolivar
- When
- June 12, 2:40 AM CST to 4:40 AM CST
- Where
- Bolivar County, 1.34 mi SE of Cleveland to 0.69 mi SE of Cleveland
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.739, -90.711
Numerous city streets were under water and parts of Highway 61 had water over the road. There were reports of street flooding at the intersection of Bishop Road and Terrace Road. A measured amount of 6.36 inches of rain fell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, June 12, 2012$5.7 million · 65 kt wind · 13 events
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$118,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
- Flooding and Hail in Texas, June 12 to 13, 20122.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385050, 385051.